Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Peripheral neuropathy
Jan 18, 2010

I have been positive since 1985 I had Toxo in 97 and started taking meds.. due to side effects I quit meds for three years Im now back on 5 mo. ts had dropped to 57 vl sky high.... I haven't seen my most recent labs but I know Im feeling better the constant diarrhea has stopped and I much clearer mentally. I am now dealing with my health issues now that I feel Im not going to die soon... and want to get correct diagnosis so I can feel better. I have Peripheral neuropathy diagnosed 93. in 97 I had toxoplassmosis. I started taking hiv meds after the toxo So the neuropathy pre dates the hiv meds. I started having gastro symptoms after the toxo I ate only small amounts Vomited every day every morning. and kept little food down I gained 100 lbs. this continued for 10 years I could not explain why I was over weight and still not eating much and vomiting .. In 2007 I started losing weight over 100 ldb. was hospitalized many times dehydrated because of acute vomiting, not having any bowel movements. I was diagnosed with gastropereses GP. I asked my GP doc if the GP could be caused by the HIV or side effects from medication He said No. I asked why I had it he said..." I guess your just lucky" wow. any way I now have more symptoms. Dizzy spells my heart rate is off . And I am unable to orgasm ( my doc now says it is stress) I don't think so its been over a year. I have read online about autonomic neuropathy and think that ay be what is going on. Are there any treatments for autonomic neuropathy I can not take the meds in the class of neuronton I have sever side effects. I don't want to go threw a long process of new drs appointments to just find I do have it and can do nothing. any suggestions or info on autonomic neuropathy? Thank you Blessings for the New Year

Response from Dr. Henry

Autonomic neuropathy can occur due to HIV infection (usually in pxs with history of very low CD4 counts) and is often difficult to manage. I have not had much like with drugs like Neurontin for autonomic neuropathy but sometimes a focused approached (ie Reglan for gastroparesis) may help. In some cases a gastric feeding tube (place in jejunum) has been helfpul of provide nutrition and meds bypassing stomach. An assessment by an HIV savy neurologist and/or gastroenterologist can be helpful to sort out contributing causes and possible useful interventions. KH



Previous
Fighting Lipodystrophy
Next
high cholesterol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement